Couldn't find what you looking for?

TRY OUR SEARCH!


Hi, I suffer from asthma attacks, and I used Advair for a long time. However, I heard recently that steroids could cause bone damages in women, so I decided to find another medication. Did anyone experience Advair withdrawal?

Loading...


Hi, I don’t think there is a real withdrawal with Advair, because it is not an addictive drug. I think the better term would be “rebound”. When I stopped using Advair after a long-term treatment, I had a bad asthma attack. I guess it was a shock to my body. I also had tightness in my chest, which lasted for couple of days. These were all rebound effects. Withdrawal is more difficult to cope with, because it happens when you are addicted to a drug. Fortunately, Advair is a combination of fluticasone (steroid) and salmeterol (bronchodilator), and these supplements do not cause an addiction.
Reply

Loading...

I was put on Advair 250 twice a day for acid reflux-related asthma. I used it for about four weeks before I decided to quit it cold turkey, as I gained a lot of weight from the steroids and have never weighed so much in my life. The day after I quit it I got really bad withdrawal symptoms--particularly, my asthma became the WORST it's ever been in my life. My chest felt as if it had concrete poured into it. It got so bad that I was waking up every couple of hours and couldn't get any sleep. I was tempted to go back on the Advair, as I was using my albuterol inhaler every two hours, but I kept reminding myself that it was just the Advair causing extreme withdrawal symptoms and that it would get better. As I was determined to stick it out and quit the steroids, I endured three days of terrible withdrawal symptoms.

Now, I'm happy to say that I'm no longer dependent on Advair and I'm back to my normal self. After about 3 days of breathing hell (which is known as "rebound inflammation"), everything normalized. I'm back to the rare usage of albuterol and don't use steroid inhalers at all. I'm posting this to let people know that quitting Advair can be rough for the first few days, but it DOES get better. I recommend quitting on a Friday, so you'll have recovered from the withdrawal by Monday and the start of the work week.

Reply

Loading...


YOU DO NOT HAVE TO BE ADDICTED TO A DRUG OR MEDICATION TO HAVE EXPERIENCE WITHDRAWL SYMPTOMS! There are several medicatons that can cause serious PHYSICAL withdrawl. Which is not to be confused with mental withdrawl. I think a lot of people associate the word "Withdrawl" with severe drug addicts withdrawling from their drug of choice. In most cases drug addicts who stop doing their drugs of choice begin to have a combination of physical and mental withdrawl. The severity of the withdrawl depends on each person, what drugs they do and how often they do them. Anyway, my point is..... You do not have to be "addicted" to a drug or medication to have physical withdrawls. That is a very common misconception.

Reply

Loading...


I've been tapering off Advair for several weeks - trying to do it slowly. I was on the lowest dose (100/50) and only take it once a day. I am just not a big advocate of pharmaceuticals for long-term use. This discussion has been helpful because I've been experiencing a lot of painful bronchial spasms, and yet I never develop a full asthma attack. I believe I'm experiencing the rebound inflammation that has been discussed. I believe I've drawn this out too long and slow (because of all the pain it's causing has made me believe I need to be cautious). I'm going to just go ahead and stop now. I'm taking one puff every two-and-a-half days so I think I've sufficiently "weaned" myself and can stop and see what happens.

Reply

Loading...

This post was right on, I had exactly the same happen to me, I followed your advice and within a few days was so much better.
Reply

Loading...

Hello all, I'm an asthmatic for years now, on several occasions I'd either run out of advair or tried to quit it.. As a result, I've learned of a serious
Withdrawal problems.. The first being symptoms of a heart attack, about 5 days without the drug I begin experiencing severe pain from the core of my chest that radiates through my shoulders and back, and tingling in my arms. It also feels like my lungs are raw and burning.. The first time I spent a night in the hospital monitored for heart attack.. They found nothing. It took several times of running out of advair before I discovered it was the reason for the pain.. Secondly, anytime I quit using advair, I end up in emergency room with asthma attacks.. Get treatment.. And end up back on advair to keep me right. I don't have asthma or severe heart attack like symptoms if I stay on it.. Hope this helps anyone experiencing what I was..
Reply

Loading...

I wouldn't recommend anyone quit it without consulting their doctor, I have tried to quit and learned I can't live without it. Within 3 weeks to a month after stopping, I'm in the E r getting treatments and steroids.
Reply

Loading...

I was put on the 50/500 dose back when it was still expermential as a kid. For me it was a miracle drug i could not walk across the store without having breating issues. But i quit taking it a fews years back cause of the cost. I don't remember having any real withdrawl symptoms. But I'm thinking about going back on it.
Reply

Loading...

I’ve been on advair for 11 years and recently (as in last 3 days) stopped taking it, and I am in a whole nother world of breathing trouble and pain. I’ve been having violent coughing fits, which yield yellow phlegm, excruciating bronchiospasms, and an increase in breathing trouble. I essentially went cold turkey off a 250/50 dose 2x a day and I don’t know if this is just withdrawal or if I’m actually sick. I’ve had to use my inhaler at least 3 times because I can’t walk/get dizzy when standing, and am wheezing. I don’t know of my asthma is controlled enough to go off Advair, but after so long I’m concerned about my bones :(

Reply

Loading...

almost exactly my experience. Thanks for writing
Reply

Loading...